How I Experience Depression 

​ When I’m becoming  depressed I usually start off eating a lot of junk food, staring at the TV for hours, avoiding all phone calls, people and situations. I sleep 15-20 hours a day and don’t care. I don’t take care of my hygiene or eat or drink enough. I self medicate with benzodiazepines. And I obsess about everything in my past and worry constantly about the future. I get extremely irritable and anxious and sometimes quite agitated. I often think of overdosing several times a day.

 I do see a physiatrist but we can not seem to find the right meds since last year when my Paxil stopped working.  My depression always gets worse in the winter from having S.A.D, but I also suffer from bipolar depression, PTSD, and borderline personality disorder mood swings, plus have a chronic illness. It all adds up!!  How does your depression affect you? 

Advertisements

My Sordid Drug Affair

TWISTED!!!

TWISTED!!!

Drugs, drugs, drugs, which are good , which are bad

 

There is so much going on with me and drugs.  Not illegal drugs, not for awhile now, around 4 years since I played that game, but prescription drugs, used as prescribed and otherwise.  Today I took prescription drugs for recreation for the first time since Feb. 28th/2014.  I know that doesn’t seem like a long time but I felt I was doing pretty good.  I felt like drinking today, and I don’t know if it was because I argued with my boyfriend last night, and that triggered my borderline personality, or if it is because I am weaning myself off Seroquel (quetiepine?), which is my mood stabilizer for my borderline symptoms.

It’s weird because my borderline was not too bad for quite a while.  I was only taking seroquel 25 mg for sleep for a long time.  Then this last fall 2013 I slowly descended into depression, bad depression and my Paxil was not helping. I was taking 50mg and was barely functioning. I took a lot of my prescription drugs for recreation/off-label to numb myself.  I was taking seroquel, clonazepam, morphine (dad’s), ativan (mom’s), lyrica, gabapentin etc. all together in all different combos.  I was just curious if something might kill me off or at least take away the pain and give me a good high.

I became suicidal and in late Febuary I took whatever pills I could find and drank a pint of whiskey straight and ended up in the hospital.  I was only in the short stay unit and what they decided to do was raise my Paxil to 60 mg, and increase my  seroquel. They gave me 100 mg, then 200mg, then 300mg. They said they’d go to 600 mg if the side effects were not to severe, but I stopped them at 300 mg because I was a raging thirsty zombie.

So home I went and nothing happened, I was still just as depressed, I just slept through it all. March and most of April were just a blur of misery. I ate, I slept, i watched TV, repeat. I couldn’t enjoy my dog, my boyfriend, my family, the outdoors, nada.  SO, then, FINALLY, spring came to Nova Scotia.  And I started to feel better.  Just like that! I know I have S.A.D., I know NOW it’s getting more severe every year, and I told them that at the hospital, but they seemed more interested in labeling me as Bipolar 2 and/or Borderline Personality Disorder and stuffing me full of Seroquel to ‘control’ my moods.  Whatever.

Now it’s May and I’m feeling pretty good mood wise.  I had been on 3 mg Clonazepam/day since I was hospitalized in June. I decided to wean myself off, talked to my doctor and by dropping 0.25 mg every second week, starting in March, I am now at 1.5 mg Clonazepam/day and, knock on wood, it’s going OK, no withdrawal syndrome symptoms yet or anything.  So that made me happy, so then, I thought, WELL, I feel pretty good, now it is time to start dropping my Seroquel.  I talked to the pharmacist and she said talk to my Dr., but I didn’t, because I already know what he would say, right, we all do, he’d be like, “no, stay where you’re at, it’s working to keep you stable, blah, blah, blah”, but the thing is, even though I know this is probably right, I want to try reducing it anyway, just to see if it is responsible for my better mood or not.  A little experiment.

I dropped the Seroquel from 300 mg to 250 mg 2 weeks ago.  I took 25mg a.m, 25 mg p.m., and 200 mg at night.  All was fine, I felt better, more awake and aware, more motivated. Then last week I dropped another 50 mg, taking only 150 mg at night.  AND NOW THE PROBLEM.  I’m starting to feel a little too good, a little too happy, a little too excited, very, very talkative, motivated, and just darn, well, hypo-manic, I suppose.  BUT, this may be a temporary state, a side effect of dropping the medicine, not the medicine itself .  So, I’m going to stop reducing for now and WAIT AND SEE.  Maybe I just need a few weeks to adjust to the new dose before I feel stable again?

But, herein lies a problem.  I want to drink and I want to take pills, my borderline basics.  I really wanted to get drunk but only had black rum and no mix, so I said, fuck it, I’ll do a pill mash up.  And I took lyrica, clonazepam, seroquel and morphine. My promise to myself not to self medicate anymore down the drain.  And I felt like shit. I had a few floaty moments but mostly I felt dizzy, nauseous, and wired but tired.  Which is where I am now, very tired but too wound up from the lyrica (it always seems to make me hyper) to sleep.  And realizing that the Seroquel is probably a necessity right now.  Which I despise and hate.

So,there is my rant. It’s been a while, a long time, since I wrote, that was my mood and state of mind for the last year.  So very, very unmotivated.  Anyway, I hope to post more regularly, I wouldn’t want to disappoint my millions of followers! He He